Alert archive / Illinois / Wind Advisories in 2009
Wind Advisory 2, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Mar 8, 2009, 10:13 AM EDT for 5 counties in Indiana; 7 counties in Illinois. It took effect at Mar 8, 2009, 1:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 10:13 AM EDT (14:13 UTC)
- In effect from
- Mar 8, 2009, 1:00 PM EDT
- Expired
- Mar 8, 2009, 10:37 PM EDT
- In force
- 10 hr
- Issued by
- NWS Chicago, IL
Counties Ford County, IL, Grundy County, IL, Iroquois County, IL, Kankakee County, IL, Kendall County, IL, LaSalle County, IL, Livingston County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 59 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLOT 081413 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 913 AM CDT SUN MAR 8 2009 ...STRONG WINDS POSSIBLE THIS AFTERNOON INTO THIS EVENING... .A DEEPENING LOW PRESSURE SYSTEM ACROSS NORTHERN MISSOURI WILL MOVE INTO NORTH CENTRAL ILLINOIS THIS AFTERNOON. STRONG SOUTHERLY WINDS WILL DEVELOP SOUTH OF THIS LOW TRACK. WINDS WILL SHIFT TO THE WEST AS THIS LOW MOVES OVER SOUTHERN LAKE MICHIGAN THIS EVENING. WINDS WILL BEGIN TO DIMINISH IN SPEED BY MID TO LATE EVENING. ILZ023-032-033-039-INZ010-011-019-082215- /O.NEW.KLOT.WI.Y.0002.090308T1700Z-090309T0300Z/ KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON... MOROCCO...RENSSELAER...FOWLER 913 AM CDT SUN MAR 8 2009 /1013 AM EDT SUN MAR 8 2009/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /1 PM EDT/ TODAY TO 10 PM CDT /11 PM EDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /1 PM EDT/ TODAY TO 10 PM CDT /11 PM EDT/ THIS EVENING. SOUTH WINDS OF 20 TO 35 MPH WITH SOME GUSTS AS HIGH AS 45 MPH ARE POSSIBLE BY EARLY AFTERNOON. WINDS WILL SHIFT TO THE WEST THIS EVENING WITH SOME CONTINUED GUSTS TO 45 MPH POSSIBLE. WINDS WILL BEGIN TO DIMINISH BY MID EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ILZ019>022-INZ001-002-082215- /O.NEW.KLOT.WI.Y.0002.090308T2000Z-090309T0400Z/ LA SALLE-KENDALL-GRUNDY-WILL-LAKE IN-PORTER- INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET... GARY...VALPARAISO 913 AM CDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM CDT THIS AFTERNOON TO 11 PM CDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH SOME GUSTS AS HIGH AS 45 MPH ARE POSSIBLE BY MID AFTERNOON. WINDS WILL SHIFT TO THE WEST THIS EVENING WITH SOME CONTINUED GUSTS TO 45 MPH POSSIBLE. THE WINDS WILL BEGIN TO DIMINISH BY LATE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARSILI
3 follow-up statements
000 WWUS73 KLOT 082136 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 436 PM CDT SUN MAR 8 2009 ...STRONG WINDS POSSIBLE THIS AFTERNOON INTO THIS EVENING... .STRONG LOW PRESSURE ACROSS NORTHERN INDIANA WILL MOVE INTO SOUTHERN LOWER MICHIGAN THIS EVENING. STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE EARLY THIS EVENING BEFORE DIMINISHING AS THE LOW TRACKS OFF TO THE EAST. ILZ023-033-039-INZ002-010-011-019-090300- /O.NEW.KLOT.HW.W.0001.090308T2136Z-090309T0000Z/ /O.EXT.KLOT.WI.Y.0002.000000T0000Z-090309T0300Z/ KANKAKEE-IROQUOIS-FORD-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...KANKAKEE...WATSEKA...PAXTON... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 436 PM CDT SUN MAR 8 2009 /536 PM EDT SUN MAR 8 2009/ ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT /11 PM EDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT /11 PM EDT/ THIS EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH SOME GUSTS AS HIGH AS 60 MPH WILL CONTINUE THROUGH EARLY THIS EVENING...AND THEN WILL BEGIN TO DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ILZ019>022-INZ001-090300- /O.EXT.KLOT.WI.Y.0002.000000T0000Z-090309T0300Z/ LA SALLE-KENDALL-GRUNDY-WILL-LAKE IN- INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET... GARY 436 PM CDT SUN MAR 8 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ILZ032-090300- /O.CON.KLOT.WI.Y.0002.000000T0000Z-090309T0300Z/ LIVINGSTON- INCLUDING THE CITY OF...PONTIAC 436 PM CDT SUN MAR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARSILI
000 WWUS73 KLOT 090005 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 705 PM CDT SUN MAR 8 2009 ...GUSTY WINDS THIS EVENING... .LOW PRESSURE ACROSS SOUTHWEST LOWER MICHIGAN WILL CONTINUE EASTWARD THIS EVENING ALLOWING FOR WINDS TO DIMINISH IN SPEED. ILZ023-033-039-INZ002-010-011-019-090300- /O.EXP.KLOT.HW.W.0001.000000T0000Z-090309T0000Z/ /O.CON.KLOT.WI.Y.0002.000000T0000Z-090309T0300Z/ KANKAKEE-IROQUOIS-FORD-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...KANKAKEE...WATSEKA...PAXTON... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 705 PM CDT SUN MAR 8 2009 /805 PM EDT SUN MAR 8 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /11 PM EDT/ THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /11 PM EDT/ THIS EVENING. ALTHOUGH WIND GUSTS IN EXCESS OF 55 MPH ARE NO LONGER EXCEPTED...WEST WINDS GUSTING TO 45 MPH WILL BE POSSIBLE THROUGH LATE EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ILZ019>022-032-INZ001-090300- /O.CON.KLOT.WI.Y.0002.000000T0000Z-090309T0300Z/ LA SALLE-KENDALL-GRUNDY-WILL-LIVINGSTON-LAKE IN- INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET... PONTIAC...GARY 705 PM CDT SUN MAR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST WINDS GUSTING TO 45 MPH AT TIMES WILL CONTINUE THROUGH LATE THIS EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARSILI
000 WWUS73 KLOT 090237 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 937 PM CDT SUN MAR 8 2009 ILZ019>023-032-033-039-INZ001-002-010-011-019-090345- /O.CAN.KLOT.WI.Y.0002.000000T0000Z-090309T0300Z/ LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 937 PM CDT SUN MAR 8 2009 /1037 PM EDT SUN MAR 8 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND ADVISORY. WEST WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. HOWEVER... WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL CONTINUE LATE THIS EVENING...SLOWLY DIMINISHING AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Mar 8, 8:11 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 8, 8:11 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
711 AM CDT SUN MAR 8 2009
.DISCUSSION...
507 AM CDT
HAVE MADE A LAST SECOND UPDATE TO THE FORECAST TO BOOST UP
TEMPERATURES AND DEW POINTS IN THE WARM SECTOR TODAY. WITH
TEMPERATURES CURRENTLY IN THE LOW TO MID 60S...SEE NO REASON THAT
DURING THE PEAK HEATING OF THE AFTERNOON THAT THE WARM SECTOR
WONT GET INTO THE MID TO UPPER 60S AND POSSIBLY TOP 70. ALL THIS
MEANS A GREATER RISK FOR SEVERE WEATHER IN THAT SECTOR WITH 6Z NAM
SOUNDINGS INDICATING SBCAPE VALUES OF OVER 1000 J/KG. HAVE ALSO
TAKEN THE FRONT A BIT FURTHER NORTH TO APPROXIMATELY THE SOUTHERN
RIM OF LAKE MICHIGAN WESTWARD. UPDATE TO THE ZONES FORTHCOMING.
HALBACH
PREV DISCUSSION...
313 AM CDT
NOT MANY CHANGES MADE TO THE GOING FORECAST WITH JUST SOME MINOR
ADJUSTMENTS HERE AND THERE WITH FLOODING AND SEVERE THREAT
REMAINING A CONCERN FOR TODAY.
SWATH OF MODERATE RAIN WITH SOME EMBEDDED THUNDERSTORMS CONTINUES
TO TRAIN ALONG THE 850MB BAROCLINIC ZONE ANGLING FROM NORTHEAST
KANSAS UP ALONG THE SOUTHERN GREAT LAKES. ANY POTENTIAL FOR
MARGINALLY SEVERE STORMS APPEARS LOW THROUGH THIS MORNING WITH THE
MAIN FOCUS FOR THIS DEVELOPMENT ALONG THE SOUTHERN PERIPHERY OF
THE SWATH. UPPER LEVEL VORT MAX EVIDENT ON WATER VAPOR IMAGERY AND
PROFILER DATA OVER NEBRASKA WILL PROPAGATE EAST AND IS FORECAST TO
REACH LAKE MICHIGAN AROUND 00Z MONDAY. AT THE SFC...AN AREA OF LOW
PRESSURE WILL LIFT FROM SOUTHEAST KANSAS INTO NORTH CENTRAL
ILLINOIS AROUND MID-AFTERNOON. THIS WILL ALSO LIFT THE FRONT
NORTHWARD AND BRING THE WARM SECTOR INTO THE SOUTHEAST PORTION OF
THE CWA BRIEFLY LETTING TEMPERATURES TAP THE UPPER 50S TO LOW 60S.
FORECAST SOUNDINGS OUT OF THE WARM SECTOR INDICATE QUITE A BIT OF
SPEED SHEAR AND SOME DIRECTIONAL SHEAR ALTHOUGH INSTABILITY IS
RATHER MARGINAL WITH MUCAPE EXPECTED TO TOP OUT AROUND 500-750
J/KG. REGARDLESS...THIS AMOUNT OF WIND SHEAR SHOULD BE ABLE TO
OVERCOME ANY LACKING INSTABILITY. CURRENT THINKING IS THAT STORMS
WILL DEVELOP OUT AHEAD OF THE COLD FRONT IN THE WARM SECTOR THAT
HAVE THE POTENTIAL TO TAP INTO THE HIGH WIND SHEAR AND BECOME
SUPER CELLULAR. HAVE TRENDED CLOSER TO THE 00Z NAM/ECMWF AS THE
GFS SEEMS TO BE A BIT ON THE FAST SIDE.
FLOODING THREAT WILL CONTINUE THROUGH THIS EVENING AND WITH A MUCH
HIGHER THREAT TODAY AS OPPOSED TO YESTERDAY AS ALMOST ALL OF THE
REGION HAS RECEIVED AN INCH OF RAIN BY SATURDAY EVENING. WITH MORE
INTENSE CONVECTION POSSIBLE TODAY AS THE SFC FRONT LIFTS BACK
NORTH...HAVE THE BETTER CHANCE FOR SEEING SOME RAPID ACCUMULATION
OF RAINFALL.
GET A BRIEF SHOT OF COLD AIR ON THE BACKSIDE OF THE SYSTEM SUNDAY
NIGHT WHICH MAY CHANGE THE PRECIP OVER TO SNOW SHOWERS...BUT IT
CURRENTLY LOOKS LIKE THE PRECIP WILL HAVE ENDED BEFORE THE COLD
AIR GETS IN.
MONDAY IS STILL EXPECTED TO BE A QUIET DAY INTO THE AFTERNOON AS
HIGH PRESSURE PROPAGATES THROUGH THE REGION. TEMPS SHOULD REBOUND
DECENTLY TO AROUND 50 AS WARMER AIR QUICKLY ADVECTS BACK INTO THE
REGION ON THE BACKSIDE OF THE RIDGE...ALTHOUGH WITH SOUTHEASTERLY
WINDS OFF THE LAKE...FAR NORTHEAST ILLINOIS WILL LIKELY STAY COOLER.
NEXT FORECAST CHALLENGE COMES IN WITH THE DYNAMIC SYSTEM ON
TUESDAY. INITIAL SHORTWAVE TROF APPEARS TO COME THROUGH MONDAY
NIGHT INTO TUESDAY TO PROVIDE THE FIRST SHOT AT PRECIPITATION.
KEPT SOME ISOLATED THUNDER IN THE FORECAST ALTHOUGH LAPSE RATES
LOOK SOMEWHAT MEAGER AT THIS POINT. STILL LOOKS LIKE THE
NEGATIVELY TILTING UPPER LOW WILL LEAD TO A RAPIDLY DEEPENING
SFC LOW THAT WILL TRACK THROUGH TO THE NORTH AND WEST OF THE CWA.
STRONG WARM AIR ADVECTION OUT AHEAD OF THE SYSTEM WILL LEAD TO
TEMPERATURES LIKELY GETTING INTO THE 60S. SOME QUESTION REMAINS
ABOUT THE POTENTIAL SEVERE THREAT AS THE LATEST RUNS OF THE MODELS
HAVE BEEN HINTING AT CONVECTION INITIATING WELL TO THE SOUTH WHICH
MAY CHOKE OFF ANY DEVELOPMENT FURTHER NORTH. STILL...WITH THE
STRONG DYNAMICS IN PLACE...LOOKS LIKE A DECENT SHOT AT SOME SEVERE
WEATHER.
AFTER THIS...MAJOR COOL DOWN COMES IN WITH TEMPERATURES STRUGGLING
TO GET ABOVE FREEZING WEDNESDAY AND THURSDAY AS A BROAD RIDGE OF
HIGH PRESSURE MOVES IN ACROSS THE MIDWEST.
HALBACH
&&
.AVIATION...
1200 UTC TAFS...ANOTHER ROUGH DAY FOR AVIATION TODAY WITH LOW CIGS
AND THUNDERSTORMS THIS MORNING...FOLLOWED BY A PERIOD OF STRONG
WINDS THIS AFTERNOON. STILL ANTICIPATE A RETURN TO VFR CONDITIONS
AND LIGHTER WINDS LATER TONIGHT.
FIRST THINGS FIRST...WAVES OF MODERATE RAIN WITH SOME EMBEDDED TS
WILL CONTINUE TO PROPAGATE ACROSS THE TERMINALS THIS MORNING TO
THE NORTH OF THE WARM FRONT. NORTH OF THE WARM FRONT EXPECT
GENERALLY LIFR/VLIFR CIGS TO PERSIST THOUGH STILL PLAUSIBLE THAT
THE LOWER STRATUS COULD BRIEFLY SCATTER OUT FROM TIME TO TIME.
COVERAGE OF RA/ISO TS SHOULD BEGIN TO WANE OVER OUR TERMINALS BY
LATE MORNING/EARLY AFTERNOON AS WARM FRONT LIFTS NORTHWARD. LATEST
SURFACE ANALYSIS HAS SURFACE LOW JUST SE OF MKC WITH STRONGEST
PRESSURE FALLS OVER IA JUSTIFYING THE RECENT SLIGHT NORTHWARD
ADJUSTMENT TO THE TRACK IN THE 06Z MODELS...WHICH GIVEN CURRENT
SFC OBS I WOULDNT BE SURPRISED TO SEE THE LOW TRACK EVEN FARTHER
NORTH THAN WHAT THOSE MODELS ARE SHOWING.
THE MORE NORTHWESTERLY TRACK OF THE SURFACE LOW WILL ALLOW MOST OF
THE TERMINALS TO BREAK INTO THE WARM SECTOR BRIEFLY THIS
AFTERNOON. THAT SHOULD RESULT IN WINDS VEERING TO A MORE SOUTHERLY
DIRECTION AND BECOMING QUITE GUSTY AS BOUNDARY LAYER BECOMES MORE
MIXED. THE ARRIVAL OF THE WARM SECTOR SHOULD ALLOW FOR CIGS TO
LIFT TO AT LEAST MVFR WITH BREAKS IN THE CLOUD COVER AND POSSIBLY
EVEN SCATTERING OUT. IN ADDITION...THE WARM SECTOR WILL ALSO OPEN
UP THE DOOR TO THE POSSIBILITY OF SOME REDEVELOPING THUNDERSTORMS
THIS AFTERNOON ALONG THE COLD FRONT...SOME OF WHICH COULD BE
STRONG/SEVERE.
IN THE WAKE OF THE COLD FRONT/LOW PASSAGE WE SHOULD SEE A PERIOD
OF VERY STRONG WINDS AS VERY STRONG PRESSURE OCCUR IN THE WAKE OF
THE RAPIDLY MOVING LOW PRESSURE. HAVE BUMPED UP GUSTS TO 35KT IN
THE TAFS...BUT EVEN THAT MAY BE A BIT CONSERVATIVE. THE WINDOW OF
TIME FOR THE STRONG WINDS WILL BE SHORT WITH WINDS RAPIDLY
DIMINISHING DURING THE EVENING HOURS.
IZZI
&&
.MARINE...
711 AM CDT
COUPLE ROUGH DAYS AHEAD ON THE LAKE AS A COUPLE OF STORM SYSTEMS
MOVE ACROSS THE AREA. FIRST STORM WILL MOVE RAPIDLY ACROSS THE
SOUTHERN PORTIONS OF THE LAKE TOWARD EVENING. WHILE LOW IS NOT
OVERLY DEEP AND COLD AIR ADVECTION BEHIND THE LOW WILL NOT BE ALL
THAT STRONG...THE LOW WILL BE MOVING VERY RAPIDLY AND BEGIN TO
FILL AFTER CROSS THE LAKE. THIS WILL RESULT IN A VERY STRONG
ISALLOBARIC RESPONSE TO THE WINDS WITH GUSTS WELL INTO GALE FORCE
RANGE FOR A FEW HOURS THIS EVENING. WINDS WILL VERY RAPIDLY
SUBSIDE IN THE WAKE OF THE LOW OVERNIGHT WITH WINDS LIKELY
DROPPING BELOW GALE FORCE BY 06Z OR SHORTLY AFTER.
NEXT CONCERN WILL BE WITH THE INTENSE STORM TRACKING WEST OF THE
LAKE TUESDAY NIGHT INTO WEDNESDAY. EXPLOSIVE DEEPENING AT THE RATE
OF 1MB PER HOUR IS FORECAST FOR AN 18-24 HOURS PERIOD FROM TUESDAY
AFTERNOON INTO WEDNESDAY. THE RAPID DEEPENING...VERY QUICK
MOVEMENT OF THE LOW...INTENSE COLD AIR ADVECTION IN ITS WAKE...AND
STRONG HIGH MOVING IN ALL POINT TO THE POSSIBILITY FOR STORM FORCE
WINDS OVER THE LAKE. FOR NOW HAVE BUMPED UP WINDS TO STORM FORCE
OVER NORTHERN PORTIONS OF THE LAKE WHERE CHANCES APPEAR TO BE THE
GREATEST...THOUGH CHANCE REALLY DOES EXIST EVEN OVER SOUTHERN
PORTIONS OF THE LAKE. STILL TOO EARLY FOR A STORM WATCH BUT HAVE
HIGHLIGHTED THE THREAT IN THE HWO.
IZZI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM SUNDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
PM SUNDAY.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878...5 PM SUNDAY TO 1 AM MONDAY.
SMALL CRAFT ADVISORY...LMZ740-LMZ741...10 AM SUNDAY TO 5 PM
SUNDAY.
&&Hazardous weather outlook, Mar 8, 6:43 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
543 AM CDT SUN MAR 8 2009
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
091045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
543 AM CDT SUN MAR 8 2009 /643 AM EDT SUN MAR 8 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...A FEW MAY PRODUCE:
HAIL TO THE SIZE OF QUARTERS.
DAMAGING STRAIGHT LINE WINDS TO 65 MPH.
NON-THUNDERSTORM WIND GUSTS OVER 40 MPH.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL AFFECT THE ENTIRE OUTLOOK AREA
TODAY...HOWEVER THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS
WILL BE CONFINED TO SOUTHEAST PORTIONS OF THE OUTLOOK AREA THIS
AFTERNOON.
STRONG NON-THUNDERSTORM WIND GUSTS ARE LIKELY THIS AFTERNOON AND
EVENING ACROSS MUCH OF THE OUTLOOK AREA...THOUGH THE STRONGEST
WINDS WILL OCCUR SOUTHEAST OF A WAUKEGAN TO PERU LINE.
DISCUSSION:
A LOW PRESSURE SYSTEM CURRENTLY IN THE SOUTHERN PLAINS WILL
LIFT NORTHEAST INTO NORTH CENTRAL ILLINOIS BY MID AFTERNOON. A
WARM FRONT EXTENDING EAST FROM THIS LOW WILL LIFT NORTH AND
BRING WARM...MOIST AIR ALONG WITH IT INTO THE SOUTHEAST PORTION
OF THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN
THIS WARM SECTOR...A FEW OF WHICH MAY BECOME SUPER CELLULAR
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
ANY SEVERE THREAT IS EXPECTED DIMINISH BY EVENING AS A COLD
FRONT COMES THROUGH. STRONG SOUTHWEST TO WEST WINDS WILL OCCUR
BEHIND THE FRONT WITH GUSTS OVER 40 MPH POSSIBLE.
FLOODING IS LIKELY THROUGH TONIGHT IN LOW LYING
AREAS...ESPECIALLY NEAR STREAMS AND CREEKS. IN
ADDITION...PORTIONS OF THE KANKAKEE...ILLINOIS AND FOX RIVERS
WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE EXPECTED TUESDAY AS A RAPIDLY DEEPENING LOW
PRESSURE SYSTEM DEVELOPS ACROSS THE NORTHERN MIDWEST. SOME OF
THESE STORMS MAY BECOME SEVERE.
WINDS ARE ALSO EXPECTED TO BE STRONG OVERNIGHT TUESDAY INTO
WEDNESDAY WITH GUSTS OVER 40 MPH POSSIBLE AT TIMES.
PORTIONS OF THE KANKAKEE...ILLINOIS AND FOX RIVERS WILL REMAIN
IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON ACROSS THE SOUTHEAST
PORTION OF THE OUTLOOK AREA.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-091045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
543 AM CDT SUN MAR 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE LIKELY THROUGH THIS AFTERNOON.
HAZARDOUS WINDS FOR SMALL CRAFT ARE EXPECTED ALONG THE ILLINOIS
SHORE THIS MORNING INTO THE EARLY AFTERNOON.
GALE FORCE WINDS WILL THEN DEVELOP ACROSS ALL THE NEARSHORE
WATERS VERY LATE THIS AFTERNOON AND CONTINUE INTO THE EARLY
EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS WINDS FOR SMALL CRAFT ARE POSSIBLE LATE MONDAY NIGHT
INTO TUESDAY...PARTICULARLY ALONG THE ILLINOIS SHORE.
GALE FORCE WINDS ARE THEN LIKELY TUESDAY NIGHT INTO WEDNESDAY
WITH A SLIGHT CHANCE FOR GUSTS TO NEAR STORM FORCE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-091045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
543 AM CDT SUN MAR 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE LIKELY OVER SOUTHERN PORTIONS OF THE
LAKE THROUGH THIS AFTERNOON.
NORTHWEST GALE FORCE WINDS TO 40 KNOTS ARE LIKELY VERY LATE THIS
AFTERNOON INTO THE EVENING ACROSS SOUTHERN PORTIONS OF THE LAKE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STORM FORCE WINDS ARE POSSIBLE OVER NORTHERN PORTIONS OF THE LAKE
TUESDAY NIGHT INTO WEDNESDAY WITH GALE FORCE WINDS LIKELY OVER
THE SOUTHERN PORTIONS OF THE LAKE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIIn the hours before
Local storm report, Mar 8, 6:49 AM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
549 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM FLOOD 5 ESE CALUMET CITY 41.57N 87.46W
03/08/2009 LAKE IN BROADCAST MEDIA
HIGH STANDING WATER ON BOTH SIDES OF I80/94 AT KENNEDY
AVE. RELAYED BY WBBM.
&&
HALBACHLocal storm report, Mar 8, 8:51 AM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
751 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN BERWYN 41.84N 87.79W
03/08/2009 M2.24 INCH COOK IL TRAINED SPOTTER
24 HOUR TOTAL.
&&
BNLocal storm report, Mar 8, 9:15 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
815 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 5 NNE POLO 42.05N 89.54W
03/08/2009 M2.13 INCH OGLE IL CO-OP OBSERVER
36 HOUR TOTAL.
&&
BNLocal storm report, Mar 8, 9:31 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
831 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN PEOTONE 41.33N 87.80W
03/08/2009 M2.10 INCH WILL IL TRAINED SPOTTER
30 HOUR TOTAL. MINOR FIELD AND RURAL ROAD FLOODING.
&&
BNLocal storm report, Mar 8, 9:32 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
832 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN YORKVILLE 41.64N 88.45W
03/08/2009 M2.50 INCH KENDALL IL TRAINED SPOTTER
24 HOUR TOTAL.
&&
BNLocal storm report, Mar 8, 10:07 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
907 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HAIL TINLEY PARK 41.57N 87.80W
03/08/2009 M0.75 INCH COOK IL EMERGENCY MNGR
&&
NMARSILIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 5:03 AM EDT | Areal Flood Warning | LOT | Jasper, Lake, Newton, Porter | 30 hr |
| Mar 8, 7:31 AM EDT | River Flood Warning | LOT | Lake | 38 hr |
| Mar 8, 11:14 AM EDT | River Flood Warning | LOT | Porter | 18 days |
| Mar 8, 11:14 AM EDT | River Flood Warning | LOT | Jasper, Porter | 19 days |
| Mar 8, 11:30 AM EDT | River Flood Warning | LOT | Jasper | 9 days |
| Mar 8, 2:30 PM EDT | River Flood Warning | LOT | Newton | 11 days |
| Mar 8, 2:54 PM EDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 51 min |
| Mar 8, 2:55 PM EDT | Tornado Warning | LOT | Jasper, Lake, Newton, Porter | 65 min |
| Mar 8, 5:36 PM EDT | High Wind Warning | LOT | Benton, Jasper, Newton, Porter | 2 hr |
| Mar 7, 9:49 PM EST | River Flood Watch | LOT | Kankakee | 13 hr |
| Mar 7, 10:26 PM EST | River Flood Advisory | LOT | Winnebago | 14 hr |
| Mar 7, 10:26 PM EST | River Flood Advisory | LOT | Ogle | 14 hr |
| Mar 7, 10:37 PM EST | River Flood Watch | LOT | Winnebago | 14 hr |
| Mar 8, 4:05 AM EDT | Gale Warning | LOT | 22 hr | |
| Mar 8, 4:05 AM EDT | Small Craft Advisory | LOT | 14 hr | |
| Mar 8, 7:14 AM EDT | River Flood Warning | LOT | LaSalle | 5 days |
| Mar 8, 7:25 AM EDT | River Flood Watch | LOT | Lake | 5 hr |
| Mar 8, 7:25 AM EDT | River Flood Watch | LOT | Lake | 5 hr |
| Mar 8, 7:31 AM EDT | River Flood Warning | LOT | Cook | 4 days |
| Mar 8, 7:38 AM EDT | River Flood Advisory | LOT | Cook | 62 hr |
| Mar 8, 8:11 AM EDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Livingston | 64 min |
| Mar 8, 9:16 AM EDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 26 min |
| Mar 8, 11:14 AM EDT | River Flood Warning | LOT | Kankakee | 11 days |
| Mar 8, 11:14 AM EDT | River Flood Warning | LOT | Grundy, Will | 6 days |
| Mar 8, 12:05 PM EDT | River Flood Warning | LOT | Lake | 6 days |
| Mar 8, 12:05 PM EDT | River Flood Warning | LOT | Lake | 8 days |
| Mar 8, 12:05 PM EDT | River Flood Warning | LOT | Cook | 6 days |
| Mar 8, 12:05 PM EDT | River Flood Warning | LOT | Cook | 4 days |
| Mar 8, 12:18 PM EDT | River Flood Warning | LOT | LaSalle | 4 days |
| Mar 8, 1:00 PM EDT | River Flood Warning | LOT | Winnebago | 12 days |
| Mar 8, 1:00 PM EDT | River Flood Warning | LOT | Winnebago | 8 days |
| Mar 8, 1:00 PM EDT | River Flood Warning | LOT | Ogle | 5 days |
| Mar 8, 1:00 PM EDT | River Flood Warning | LOT | Boone | 58 hr |
| Mar 8, 1:00 PM EDT | River Flood Warning | LOT | Winnebago | 4 days |
| Mar 8, 1:00 PM EDT | River Flood Warning | LOT | Winnebago | 10 days |
| Mar 8, 1:13 PM EDT | River Flood Warning | LOT | Grundy | 7 days |
| Mar 8, 2:06 PM EDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston, Will | 39 min |
| Mar 8, 2:30 PM EDT | River Flood Warning | LOT | Kane, McHenry | 11 days |
| Mar 8, 2:30 PM EDT | River Flood Warning | LOT | Iroquois | 11 days |
| Mar 8, 3:12 PM EDT | River Flood Advisory | LOT | DeKalb | 55 hr |
Nearby
Wind Advisories in Illinois, 2009Wind Advisories in Indiana, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.